Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Wilmington, OH

August 9, 2007Auglaize County, Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2007, 3:52 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 3:52 PM EDT (19:52 UTC)
Expired
Aug 9, 2007, 4:30 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Auglaize County, OH, Mercer County, OH

The radar

The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:22 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1945 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:26 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 9, 3:26 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT THU AUG 9 2007

.SYNOPSIS...
A COLD FRONT WILL PASS SOUTHEAST ACROSS THE REGION TONIGHT
...BRINGING SHOWERS AND THUNDERSTORMS AHEAD OF IT. HIGH PRESSURE
WILL BUILD INTO THE LOWER GREAT LAKES AND OHIO VALLEY FRIDAY AND
FRIDAY NIGHT. THIS HIGH WILL BRING SOMEWHAT COOLER AND DRIER AIR
TO THE REGION.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
A PREFRONTAL TROF/CONVERGENT BOUNDARY WAS NOTED ON OBSERVATIONS
AND VISIBLE SATELLITE IMAGERY FROM NW OHIO...SOUTHWEST INTO SRN
INDIANA. A COLD FRONT WAS NOTED ACRS THE UPR MIDWEST/MIDDLE MS
RIVER VLY. SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR MAINLY WITH
THE PREFRONTAL TROF LATE THIS AFTN AND THIS EVENING. THE TROF WILL
INTERACT WITH HIGH MLCAPE VALUES OF 2000 TO 3000 J/KG. THIS
CONVERGENCE WILL BE SUPPORTED BY TWO MCVS ALOFT...WHICH WERE NOTED
OVER CNTRL INDIANA AND SE LOWER MICHIGAN. WITH MODERATE SHEAR
ACRS THE REGION...THE STAGE IS SET FOR ORGANIZED CONVECTION WITH
DAMAGING WINDS BEING THE PRIMARY SEVERE WX THREAT. CONVECTION MAY
FORM INTO A SQUALL LINE. TIME WILL TELL IF THIS COMES TO FRUITION.
ALL IN ALL...SEVERE THUNDERSTORM WATCH 575 CONTINUES ROUGHLY FOR
THE NRN THIRD OF THE CWFA UNTIL 8 PM EDT. ANOTHER WATCH MAY BE
NEED SOUTH OF THIS IF CONVECTION GETS GOING ACRS CNTRL AND SRN
INDIANA. POPS ARE TAILORED FROM LIKELY NORTH TO SCATTERED SOUTH.

THE AFOREMENTIONED COLD FRONT WILL ENTER THE WRN CWFA LATE THIS
EVENING. ONLY A SMALL CHC OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH THE ACTUAL COLD FRONT.

HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS WILL BE LEFT IN TACT
THROUGH TONIGHT AS HOT TEMPERATURES AND HIGH HUMIDITY WILL
CONTINUE INTO AT LEAST THE EVENING HOURS...WITH MUGGY CONDITIONS
OVERNIGHT.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT WILL PUSH SOUTHEAST ACRS THE REGION FOR THE REMAINDER
OF THE OVERNIGHT HOURS. AGAIN...ONLY A SMALL CHC OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE ACTUAL FRONT. SKIES ARE
EXPECTED TO BECOME PARTLY CLOUDY BY FRIDAY MORNING.

SFC HIGH PRESSURE WILL BUILD ACRS THE GREAT LAKES AND LOWER OHIO
VALLEY REGION FRIDAY AND FRIDAY NIGHT. THE HIGH WILL BRING SOMEWHAT
COOLER AND DRIER AIR WITH IT. HAVE TAKEN A BLEND OF THE MAV/MET
VALUES...WHICH YIELD HIGHS IN THE UPPER 80S NORTH TO THE LOWER 90S
SOUTH AND SOUTHWEST. OVERNIGHT LOWS FRIDAY NIGHT WILL RANGE FROM
THE LOWER TO MID 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE RIDGING WILL BE IN PLACE ACROSS THE ERN GREAT LAKES INTO THE
OHIO VALLEY AT THE BEGINNING OF THE EXTENDED.  THIS FEATURE MOVES
EAST TO THE ATLANTIC COAST BY SUNDAY AS MIDLEVEL RIDGE MOVES
OVERHEAD.  THIS PLACES CWA IN QUICK RETURN SOUTHERLY FLOW BY
SUNDAY.  GFS WARMS H8 TEMPS VERY AGGRESSIVELY TO 25C ON
SUNDAY...RESULTING IN TEMPS IN THE UPPER 90S PER 12Z MEX GUIDANCE.
WITH FRONT APPROACHING FROM THE NORTH ON SUNDAY...COULD SEE
COMPRESSIONAL HEATING BRINGING A QUICK WARMUP...BUT GFS TEMPS SEEM
OVERDONE.  THEREFORE TRENDED MEX NUMBERS DOWN CLOSER TO MEN GUIDANCE
WITH HIGHS IN THE LOW TO MID 90S ON SUNDAY.  STILL UNCERTAINTIES IN
TIMING WITH WEAK FRONT EARLY NEXT WEEK.  GFS IS THE QUICKEST OF THE
NCEP ENSEMBLE BRINGING FROPA OVERNIGHT SUNDAY.  FOR NOW MAINTAINED
SLOWER TIMING WITH FROPA ON MONDAY FOR CONSISTENCY.  ALSO ADDED
CHANCE POPS TO THE NORTH SUNDAY NIGHT AND MONDAY WITH FROPA BECOMING
MORE CERTAIN.  TRENDED FCST TOWARD 00Z GFS ENS MEAN FOR THE
REMAINDER OF THE EXTENDED FORECAST.  WITH NWRLY UPPER FLOW NEXT
WEEK...TIMING OF ANY PRECIP CHANCES IS TOO DIFFICULT THIS FAR OUT
AND WILL MAINTAIN DRY FORECAST TUES-THURS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
CU BEGINNING TO FORM ACRS FCST AREA THIS AFTN AS LAST OF
CONVECTIVE INHIBITION IS ERODED AWAY. TSRA DVLPMNT EXPECTED WITHIN
THE NEXT HOUR OR TWO...ESPECIALLY TO THE NORTH AND WEST OF KDAY
AND KCMH. VIS SAT INDCG BNDRY EXTNDG FROM -TSRA BTWN KMNN AND KMFD
SW TO NEAR KMIE AND KIND INVOF SFC LO AND MID LVL MCV. BOTH THE
BNDRY AND THE MCV WILL HELP INITIATE AND INTENSIFY CONVECTION DURING
THE AFTN HOURS. HAVE ATTEMPTED TO TIME IN TSRA FOR KDAY/KCMH/KLCK
BTWN 20-21Z AND EXTNDG INTO ERLY EVNG HOURS. EXPECT IFR CONDITIONS
WITHIN TSRA. FURTHER SOUTH...TSRA COVERAGE WILL LIKELY BE MORE
SCATTERED AND CONSEQUENTLY...HAVE HANDLED WITH CB MENTIONS ONLY AT
KCVG AND KLUK AND VCTS AT KILN. THESE TERMINALS CAN BE UPDATED AS
SITUATION EVOLVES THIS AFTN.

12Z NAM/RUC INDCG LO LVL CONV AXIS SHIFTS EAST OF ALL THE
TERMINALS BY MID EVNG WITH PCPN ENDING. DRIER AIRMASS WITH WEAK
SFC HI BUILDS IN LATE TONIGHT AND SHOULD ALLOW SKIES TO CLR. WEAK
S/WV PASSING THRU LWR GRT LKS TOWARDS DAYBREAK MAY ALLOW FOR SOME
SCT IFR/LOW MVFR CIGS TO DVLP AT NORTHERN TERMINALS. EXPECT MVFR
BR AT ALL TERMINALS WITH PLENTY OF BNDRY LYR MOISTURE HANGING IN
WAKE OF FROPA THIS EVNG. DRIER AIR WILL CONTINUE TO FUNNEL INTO
FCST AREA FRI MRNG WITH NRLY FLO AT THE SFC. WITH BNDRY LYR
CAA...DO EXPECT SCT CU DVLPMNT BY LATE MRNG FRI.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
     051>056-060-062>065-073-074.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR OHZ061-
     070>072-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR INZ050-058-059.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR INZ066-
     073>075-080.

&&

NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HAWBLITZEL
AVIATION...RYAN
Hazardous weather outlook, Aug 9, 1:40 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT THU AUG 9 2007

INZ050-058-059-OHZ060-062>064-073-074-101745-
WAYNE-FAYETTE IN-UNION IN-PREBLE-GREENE-FAYETTE OH-PICKAWAY-ROSS-
HOCKING-
140 PM EDT THU AUG 9 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH
HEAT INDICES AS HIGH AS 104 DEGREES.

AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT
RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT
WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

OHZ026-034-035-042>046-051>056-065-101745-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD-
140 PM EDT THU AUG 9 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH
HEAT INDICES AS HIGH AS 104 DEGREES.

AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT
RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT
WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ066-073>075-080-KYZ089>100-OHZ061-070>072-077>082-088-101745-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
MONTGOMERY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
140 PM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

TEMPERATURES ARE FORECAST TO APPROACH THE UPPER 90S TODAY WITH
HEAT INDICES AS HIGH AS 108 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.

In the hours before

Local storm report, Aug 9, 3:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND DMG     NEW BREMEN              40.44N 84.38W
08/09/2007                   AUGLAIZE           OH   TRAINED SPOTTER

            LARGE TREE LIMBS AND POWER LINES DOWNED ALONG WITH PEA
            SIZE HAIL

0316 PM     TSTM WND DMG     NEW KNOXVILLE           40.49N 84.32W
08/09/2007                   AUGLAIZE           OH   LAW ENFORCEMENT

            POWER LINES DOWNED

&&

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:13 PM EDTSevere Thunderstorm WarningILNHardin17 min
Aug 9, 2:35 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer40 min
Aug 9, 2:49 PM EDTSevere Thunderstorm WarningILNHardin41 min
Aug 9, 3:11 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby49 min
Aug 9, 3:25 PM EDTSevere Thunderstorm WarningILNHardin29 min
Aug 9, 4:03 PM EDTSevere Thunderstorm WarningILNDarke28 min
Aug 9, 4:21 PM EDTAreal Flood AdvisoryILNAuglaize, Shelby114 min
Aug 9, 4:23 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby52 min
Aug 9, 5:06 PM EDTSevere Thunderstorm WarningILNLicking24 min
Aug 9, 6:31 PM EDTSevere Thunderstorm WarningILNDarke, Miami44 min
Aug 9, 6:36 PM EDTSevere Thunderstorm WarningILNMadison, Pickaway39 min
Aug 9, 7:01 PM EDTSevere Thunderstorm WarningILNClinton, Greene30 min
Aug 9, 7:09 PM EDTSevere Thunderstorm WarningILNFayette36 min
Aug 9, 7:12 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway48 min
Aug 9, 7:41 PM EDTSevere Thunderstorm WarningILNRoss49 min
Aug 8, 8:27 PM EDTAreal Flood AdvisoryILNDearborn, Ripley63 min
Aug 8, 9:12 PM EDTFlash Flood WarningILNRipley2 hr
Aug 8, 11:20 PM EDTAreal Flood WarningILNRipley115 min
Aug 9, 6:10 PM EDTSevere Thunderstorm WarningILNWayne50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.